Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 52, NWS Fort Worth, TX

March 26, 2017Fannin County, Grayson County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 26, 2017, 10:14 PM CDT for Fannin County, Grayson County, Texas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 26, 2017, 10:14 PM CDT (03:14 UTC)
Expired
Mar 26, 2017, 10:33 PM CDT
In force
19 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fannin County, TX, Grayson County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 151 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 4:02 PM CDTTornado WatchSPC7 hr
Mar 26, 5:48 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2017-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 892 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2017-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
892 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1866 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
259 m²/s²
Significant tornado parameter
0.2
Supercell composite
12.6

Open this sounding in Storm Lab

The text

As transmitted.

406 
WUUS54 KFWD 270314
SVRFWD
TXC147-181-270400-
/O.NEW.KFWD.SV.W.0052.170327T0314Z-170327T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
1014 PM CDT SUN MAR 26 2017

The National Weather Service in Fort Worth has issued a

* Severe Thunderstorm Warning for...
  Southeastern Grayson County in north central Texas...
  Northwestern Fannin County in north central Texas...

* Until 1100 PM CDT.

* At 1014 PM CDT, a severe thunderstorm was located near Howe, or
  near Sherman, moving east at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* This severe thunderstorm will be near,
  Whitewright around 1025 PM CDT. 
  Bells and Savoy around 1030 PM CDT. 
  Ector around 1040 PM CDT. 
  Bonham and Ravenna around 1045 PM CDT. 

Other locations impacted by this severe thunderstorm include Luella.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection get inside a sturdy structure and stay away from
windows.

&&

A tornado watch remains in effect until 1100 PM CDT for north central
Texas.

LAT...LON 3380 9606 3364 9598 3356 9633 3349 9634
      3348 9666 3359 9669 3370 9636 3369 9636
      3369 9634 3370 9632 3372 9631
TIME...MOT...LOC 0314Z 249DEG 36KT 3353 9656 

HAIL...1.00IN
WIND...60MPH
 
$$

Stalley
1 follow-up statement
417 
WWUS54 KFWD 270333
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
1033 PM CDT SUN MAR 26 2017

TXC147-181-270341-
/O.CAN.KFWD.SV.W.0052.000000T0000Z-170327T0400Z/
Grayson TX-Fannin TX-
1033 PM CDT SUN MAR 26 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRAYSON AND
NORTHWESTERN FANNIN COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe 
limits. Therefore the warning has been cancelled. However, a severe 
thunderstorm warning remains in effect for southeastern Fannin 
County.

A tornado watch remains in effect until 1100 PM CDT for north central
Texas.

LAT...LON 3380 9606 3364 9598 3356 9633 3349 9634
      3348 9666 3359 9669 3370 9636 3369 9636
      3369 9634 3370 9632 3372 9631
TIME...MOT...LOC 0330Z 249DEG 36KT 3359 9637 

$$

Stalley

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 8:17 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Mar 26, 8:17 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
817 PM CDT Sun Mar 26 2017

.AVIATION...
The Metroplex TAF sites have been in the gap so far with storms
sliding just to the northwest and north while other cells between
KCPT and KBBD have been remaining to the south. Will have to keep
an eye on the storms to the south but they will likely remain
south of the Metroplex TAF sites. MVFR ceilings will try to
spread north into the Metroplex overnight tonight...after the
convection to the south moves east. Have indicated BKN012
starting at 06z and down to IFR (BKN008) from 09z-13z. A cold
front should move through around 13z with ceiling then improving
to MVFR and then to VFR by 16z.

Waco...will keep an eye on the storms to the west and will likely
have to add VCTS in for the 02-04z period. Otherwise, expect
IFR ceilings to spread north in the site around 04z and IFR
ceilings by 08z. A cold front will move through around 17z
with steadying improving ceilings thereafter.

58

&&

.MESOSCALE UPDATE...
Numerous strong/severe supercellular storms are in progress as of
6pm west of I-35. Hail has been the main concern with these
storms thus far due to their high bases (5-6 kft) and the
favorable hail environment discussed in the previous Mesoscale
Update. These storms developed along the leading edge of the
dryline along a higher theta-e axis where slightly more favorable
low-level moisture resides. As these storms continue to shift
eastward toward I-35, they will encounter a more favorable
environment with MLCAPE values exceeding 1500 J/kg and more
moderate low-level moisture with surface dewpoints in the low 60s.
Now that peak heating has passed, boundary layer mixing is
lessening and boundary layer moisture should increase. Storms
should be capable of becoming surface- based rather than elevated
as this occurs. This will imply an increased tornado threat
compared to the initial thunderstorms given that LCLs will
decrease, although the main concern continues to be large hail.

As additional storms develop, as suggested by latest high-res
guidance, they may grow upscale into a complex with embedded
supercellular structures as they shift east of I-35. A Tornado
Watch and Severe Thunderstorm Watch cover North and parts of
Central Texas through 11pm. Continue to follow graphics, watches,
and warnings for the latest information.

-Stalley

&&

.PREV DISCUSSION... /ISSUED 324 PM CDT Sun Mar 26 2017/

See locally issued Mesoscale Update AFDFWD and regional SPC
SWOMCD discussions for short term updates through this evening.

For tonight after midnight most of the convection that occurs this
evening should be waning across our far eastern areas. A cold
front will eventually catch up to the dryline and push through the
remainder of the CWA through mid Monday morning. Drier air will
filter into the region through the day tomorrow with highs in the
mid/upper 70s and lower 80s. While the front will initially clear
the CWA, it is likely to quickly return northward as a warm front,
especially across West Texas late Monday night. This will mean a
gradual increase in moisture again across the southern half of the
CWA as southeasterly winds return.

By Tuesday, another powerful upper low will be moving out of New
Mexico and approaching Texas. Rich Gulf moisture will have spread
northward and should be in place across most of Texas. A dryline
will set up across West Texas with a warm front extending from the
surface low in the Panhandle southeast to along the Red River.
This will set up another favorable scenario for severe weather
Tuesday afternoon and evening. Initially, the more significant
threat will be to the west of our area, but will spread eastward
into the late evening hours. Our best chances for showers and
thunderstorms will arrive late Tuesday night into Wednesday
morning and will continue to be accompanied by a severe weather
threat.

In addition to a severe weather threat, deep southerly flow will
be in place Tuesday night into Wednesday morning accompanied by PW
values near record territory. This suggests that one or more
convective lines or clusters could train over localized areas
resulting in a flash flood threat. The entire system does appear
to be progressive enough to preclude a more serious hydrologic
threat at this time. Precipitation should end quickly from west to
east during the day Wednesday.

The upper pattern remains progressive through the weekend with yet
another system approaching by Saturday. At this time it is a
little early to tell if a significant severe threat will accompany
this system, but rain/storm chances appear to be increasing at
least for Saturday.

Dunn

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    60  79  59  81  66 /  70   0   0  20  70
Waco                63  81  64  82  66 /  50  10   5  20  70
Paris               61  76  54  77  63 /  60  10   0  20  50
Denton              56  77  56  78  65 /  70   0   0  20  70
McKinney            59  77  57  79  65 /  70   0   0  20  70
Dallas              61  80  60  81  67 /  70   0   0  20  70
Terrell             62  79  58  81  66 /  50  10   0  20  60
Corsicana           65  81  62  82  67 /  40  20   0  20  50
Temple              64  83  64  83  66 /  30  10   5  30  70
Mineral Wells       52  80  55  78  61 /  20   0   0  40  80

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

58/26
Hazardous weather outlook, Mar 26, 9:36 PM CDT, 38 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Fort Worth TX
936 PM CDT Sun Mar 26 2017

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-280245-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
936 PM CDT Sun Mar 26 2017

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
There is a chance for thunderstorms through the overnight hours east
of a Gainesville to Goldthwaite line. The main hazards are expected
to be large hail.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
A few thunderstorms may linger Monday morning along and east of a
line from Paris to Athens to Cameron. Severe weather is not expected.

There are more thunderstorm chances Tuesday through Thursday as
another storm system affects the region. Severe weather and
flooding will be possible with this mid-week system, in particular
Tuesday night and Wednesday.

Another round of thunderstorms is expected next weekend.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is likely through midnight east of a Gainesville
to Rockwall to Lampasas line.

In the hours before

Local storm report, Mar 26, 9:43 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
943 PM CDT SUN MAR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 PM     HAIL             CELESTE                 33.28N  96.20W
03/26/2017  E1.25 INCH       HUNT               TX   EMERGENCY MNGR
Local storm report, Mar 26, 9:45 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
945 PM CDT SUN MAR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     HAIL             ABBOTT                  31.88N  97.08W
03/26/2017  E0.88 INCH       HILL               TX   AMATEUR RADIO
Local storm report, Mar 26, 9:47 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
947 PM CDT SUN MAR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND GST     GATESVILLE              31.43N  97.75W
03/26/2017  M58 MPH          CORYELL            TX   AWOS
Local storm report, Mar 26, 9:56 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
956 PM CDT SUN MAR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             7 W LAGUNA PARK         31.85N  97.49W
03/26/2017  E1.00 INCH       BOSQUE             TX   EMERGENCY MNGR

            SH22 AND CR3345
Local storm report, Mar 26, 10:02 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1002 PM CDT SUN MAR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             4 SE LAKESIDE VILLAGE   31.98N  97.45W
03/26/2017  E1.25 INCH       BOSQUE             TX   EMERGENCY MNGR

            FM1713 AT LAKE WHITNEY
Local storm report, Mar 26, 10:07 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1007 PM CDT SUN MAR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1006 PM     HAIL             DORCHESTER              33.53N  96.70W
03/26/2017  E0.75 INCH       GRAYSON            TX   AMATEUR RADIO

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 7:11 PM CDTSevere Thunderstorm WarningFWDBosque, Erath, Hamilton, Johnson, Somervell64 min
Mar 26, 7:18 PM CDTSevere Thunderstorm WarningFWDCooke27 min
Mar 26, 7:21 PM CDTSpecial Weather StatementFWDMills24 min
Mar 26, 7:21 PM CDTSevere Thunderstorm WarningFWDDenton, Wise54 min
Mar 26, 7:25 PM CDTTornado WarningFWDDenton35 min
Mar 26, 7:41 PM CDTAreal Flood AdvisoryFWDBosque, Hamilton, Hill, Johnson3 hr
Mar 26, 7:46 PM CDTTornado WarningFWDCooke, Grayson29 min
Mar 26, 7:47 PM CDTSpecial Weather StatementFWDHamilton43 min
Mar 26, 7:55 PM CDTSevere Thunderstorm WarningFWDCoryell, Hamilton, Lampasas, Mills65 min
Mar 26, 7:57 PM CDTSpecial Weather StatementFWDJohnson33 min
Mar 26, 8:07 PM CDTSevere Thunderstorm WarningFWDBosque, Hill53 min
Mar 26, 8:11 PM CDTSevere Thunderstorm WarningFWDCollin, Denton79 min
Mar 26, 8:14 PM CDTSevere Thunderstorm WarningFWDCooke, Grayson46 min
Mar 26, 8:23 PM CDTSevere Thunderstorm WarningFWDCooke, Denton67 min
Mar 26, 8:43 PM CDTSevere Thunderstorm WarningFWDCoryell, Hamilton, Lampasas, Mills62 min
Mar 26, 8:56 PM CDTSevere Thunderstorm WarningFWDBosque, Hill, McLennan64 min
Mar 26, 8:59 PM CDTSevere Thunderstorm WarningFWDGrayson76 min
Mar 26, 9:07 PM CDTSpecial Weather StatementFWDCoryell23 min
Mar 26, 9:20 PM CDTAreal Flood AdvisoryFWDHill3 hr
Mar 26, 9:22 PM CDTSevere Thunderstorm WarningFWDCollin, Fannin, Hunt53 min
Mar 26, 9:23 PM CDTSevere Thunderstorm WarningFWDCoryell, Lampasas67 min
Mar 26, 9:29 PM CDTSevere Thunderstorm WarningFWDCollin, Cooke, Denton46 min
Mar 26, 9:38 PM CDTAreal Flood AdvisoryFWDCoryell, Lampasas3 hr
Mar 26, 9:47 PM CDTSevere Thunderstorm WarningFWDHill, Limestone, Navarro58 min
Mar 26, 10:11 PM CDTSevere Thunderstorm WarningFWDDelta, Fannin, Hunt, Lamar79 min
Mar 26, 10:23 PM CDTSevere Thunderstorm WarningFWDBell, Coryell, Falls, McLennan52 min
Mar 26, 10:36 PM CDTSpecial Weather StatementFWDCoryell24 min
Mar 26, 10:44 PM CDTSevere Thunderstorm WarningFWDBell, Coryell46 min
Mar 26, 10:53 PM CDTSpecial Weather StatementFWDFannin52 min
Mar 26, 11:16 PM CDTSevere Thunderstorm WarningFWDCollin, Fannin, Hunt32 min
Mar 26, 11:29 PM CDTSevere Thunderstorm WarningFWDBell, Falls, Milam61 min
Mar 26, 11:53 PM CDTSpecial Weather StatementFWDDelta37 min
Mar 27, 12:22 AM CDTSevere Thunderstorm WarningFWDFalls, Milam, Robertson53 min
Mar 27, 12:24 AM CDTSpecial Weather StatementFWDDelta36 min
Mar 27, 1:58 AM CDTSevere Thunderstorm WarningFWDRobertson32 min

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.